Tornadoes · United States · Florida · 2007
EF0 tornado, Callahan, Florida, March 2, 2007
This EF0 tornado ran 1.2 miles across Nassau County on March 2, 2007, touching down at 5:25 AM EST and reaching 100 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 2, 2007
- Touchdown
- 5:25 AM EST (10:25 UTC)
- Lifted
- 5:30 AM EST (10:30 UTC)
- On the ground
- 5 minutes
- Path length
- 1.2 miles (1.9 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Nassau County
- Touchdown point
- 30.532, -81.802
- Lift-off point
- 30.526, -81.799
- Record number
- 0703020425-01
What the Weather Service recorded
A large low pressure center generated severe weather across north Florida on the night of the 1st-2nd March.
Three single wide mobile homes with significant damage to siding, minor roof damage and damage to steps, fences, etc. Used EF Scale - Damage Indicator (DI) MHSW with a Degree of Damage (DOD) #2 to the structures. Several Small farm buildings and sheds were moved or blown over with large tractors and equipment inside. For these I used a DI of SBO and DOD #7. By crossing the two determined an EF-0 Scale rating with 80 mph wind speeds most likely.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
33 minutes of warning. NWS JAX issued a tornado warning for this county at 09:52 UTC, 33 minutes before the tornado touched down, in force until 10:30 UTC.
The county was under a tornado watch, issued at 06:05 UTC and running to 13:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:00 UTC | 06:05 UTC | Tornado Watch | JAX |
| 06:05 UTC | 13:00 UTC | Tornado Watch | JAX |
| 09:52 UTC | 10:30 UTC | Tornado Warning | JAX |
| 10:24 UTC | 11:15 UTC | Severe Thunderstorm Warning | JAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 05:40 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Mar 2, 2:20 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 2, 2:20 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 AM EST FRI MAR 2 2007
...TORNADO WATCH 52 IN EFFECT UNTIL 8 AM...
.SHORT TERM...SQUALL LINE NOW ENTERING THE NORTHWEST PORTIONS OF
THE FORECAST AREA WITH A SOLID LINE OF CONVECTION STRETCHING
SOUTHWEST AND POISED TO ENTER APALACHEE BAY WITHIN THE NEXT HOUR.
INSTABILITY ALONG THE LINE HAS BEEN MUCH GREATER THAN MODEL
PROJECTIONS AND HAS ACTUALLY INCREASED WITHIN THE PAST FEW HOURS
TO BETWEEN 1000 AND 1500 J/KG. THIS...ALONG WITH STRONG DIFFLUENT
SIGNATURE ALOFT SHOULD BE MORE THAN ENOUGH TO MAINTAIN CURRENT
THUNDERSTORM ACTIVITY AS IT PROGRESSES THROUGH THE FORECAST AREA.
AS FAR AS THE SHEAR...06Z CHS SOUNDING CONFIRMS SHORT TERM MODEL
PROJECTIONS OF EXTREMELY HIGH 0-3 KM HELICITY VALUES IN EXCESS OF
500 M2/S2 ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA
EASTERN ZONES. FEEL THIS LOCAL MAXIMUM WILL SHIFT OFFSHORE WITH THE
APPROACHING SQUALL LINE BUT MORE THAN ENOUGH LOW LEVEL SHEAR
REMAINING TO SUPPORT THE CONTINUED THREAT OF TORNADOES.
AS THE LINE SAGS SOUTH THROUGH THE MID MORNING HOURS...THE 850 MB
JET WILL GRADUALLY WEAKEN BUT STILL REMAIN AROUND 40 KNOTS.
LIKEWISE HELICITY WILL DECREASE BUT ENOUGH RESIDUAL TO WARRANT THE
CONTINUED MENTION OF STRONG TO SEVERE THUNDERSTORMS. BY
00Z...MODELS INDICATE NORTHERLY WINDS WILL HAVE MADE IT INTO
SOUTHERN SECTIONS OF THE FORECAST AREA WITH SEVERE THREAT SHIFTING
SOUTH OF THE AREA. 40 KNOT JET WILL REMAIN OVER SOUTHERN
SECTIONS...BUT WITH MORE STABLE FLOW AND CLOUD COVER...WOULD NOT
EXPECT MUCH OF THIS TO MIX DOWN.
AS FRONT STALLS...DEEP LAYER MOISTURE WILL EXIT THE AREA...BUT A
SATURATED COLUMN WILL REMAIN BETWEEN 850MB AND 700MB. OMEGA VALUES
ARE HIGH DURING THIS PERIOD DUE MAINLY TO THE CONTRIBUTION FROM
ADIABATIC OMEGA BETWEEN THE 300K AND 305K SURFACES. THIS WILL
WARRANT THE CONTINUED MENTION OF SCATTERED SHOWERS ACROSS THE AREA
WITH A RAW DAY IN STORE WITH NORTHERLY WINDS FOR LOCATIONS SOUTH
OF INTERSTATE 10.
UPPER LEVEL KICKER FINALLY ARRIVES BY SUNDAY MORNING...PUSHING
PRECIP AXIS SOUTHWARD AND BRINGING MUCH DRIER AIR TO THE REGION.
.LONG TERM...A MUCH NEEDED RESPITE AFTER ALL THE SOUTHEAST SEVERE
WX WITH HIGH PRESSURE REMAINING IN CONTROL WELL INTO NEXT WEEK.
TEMPERATURES LOOK TO TAKE QUITE A DIP WITH OVERNIGHT LOWS IN THE
LOWER 30S OVER THE GEORGIA PORTION BY MONDAY MORNING. FREEZE
WARNINGS HAVE BEGUN ONCE AGAIN FOR THIS AREA AND WATCH MAY BE
REQUIRED LATER THIS WEEKEND.
&&
.AVIATION...HAVE TRIED TO NARROW DOWN TIMING OF SQUALL LINE IN
LATEST SET OF TAFS...BUT MAY NEED TO CONTINUE TO SLIGHTLY ADJUST.
HAVE INCLUDED SVR WIND GUSTS IN TSTMS IN KSSI TAF...WITH NEAR SVR
FOR KJAX AND KCRG...ALONG WITH IFR CIGS/VSBYS IN TSTMS. WIND SHEAR
CONTINUES OVER THE AREA...AND THIS SHOULD CONTINUE THRU THE MORNING
HOURS. THANX FOR COORD CHS
&&
.MARINE...FCST APPEARS TO BE PANNING OUT...WITH WIND GUSTS AROUND
30 KTS IN THE OFFSHORE WATERS. WILL EVALUATE PRIOR TO ISSUANCE...
BUT OCCASIONAL GUSTS TO GALE FORCE SHOULD COVER THE SITUATION.
WINDS ARE PROGGED TO RAPIDLY DROP OFF TONIGHT...BUT WILL NEED TO
EXTEND LENGTH OF ADVISORIES A FEW MORE HOURS.
&&
.FIRE WEATHER...NO FIRE WX CONCERNS UNTIL SAT...WHEN DRY AIR REALLY
STARTS TO FILTER INTO THE N 2/3 OF THE AREA. PRESENT INDICATIONS ARE
THAT ENUF DRY AIR MAY MIX DOWN TO THE SFC TO NECESSITATE A FIRE WX
WATCH FOR THE N SUWANNEE VALLEY...BUT THERE IS ENUF UNCERTAINTY TO
WAIT ONE MORE PACKAGE BEFORE DOING THIS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 41 67 41 / 70 0 20 20
SSI 66 49 65 49 / 70 40 20 20
JAX 71 46 65 47 / 70 50 30 30
SGJ 75 52 64 51 / 70 70 40 30
GNV 73 48 64 45 / 70 60 40 30
OCF 74 50 65 46 / 60 60 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 11 AM THIS MORNING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
DEESE/CARROLL/TRABERT/SHASHY/HURLBUTHazardous weather outlook, Mar 2, 5:10 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EST FRI MAR 2 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 510 AM EST FRI MAR 2 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TONIGHT... ...TORNADO WATCH NUMBER 52 IS IN EFFECT UNTIL 8 AM... ...A MODERATE RISK OF SEVERE WEATHER WILL CONTINUE OVERNIGHT ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA... .DISCUSSION... A SQUALL LINE WILL CONTINUE TO PROGRESS TO THE SOUTHEAST ACROSS NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA THROUGH THE MORNING. THE MAIN THREATS FROM THIS ACTIVITY WILL BE DAMAGING WINDS UP TO 70 MPH AND TORNADOES. ANY TORNADOES THAT FORM WILL BE CAPABLE OF BECOMING STRONG TO VIOLENT WITH EXTENDED DAMAGE PATHS. DAMAGING TORNADOES HAVE ALREADY OCCURRED OVER PORTIONS SOUTHEASTERN ALABAMA AND CENTRAL GEORGIA THURSDAY AFTERNOON AND EVENING. PERSONS WITH NOAA ALL HAZARDS WEATHER RADIOS SHOULD ENSURE THEIR RADIO IS IN GOOD WORKING ORDER AND SET TO ALARM THIS OVERNIGHT. MONITOR LOCAL MEDIA FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SQUALL LINE WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS SHOULD BE PUSHING THROUGH NORTHEAST FLORIDA DURING THE FRIDAY MORNING HOURS...WITH THE SEVERE WEATHER THREAT DIMINISHING THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED UNTIL THE POSSIBILITY OF SEVERE WEATHER DIMINISHES LATER THIS MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/SEC
In the hours before
Special weather statement, Mar 2, 4:21 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 AM EST FRI MAR 2 2007 GAZ136-152-021000- BRANTLEY-WAYNE- 421 AM EST FRI MAR 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND WAYNE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 AM EST... AT 421 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SOUTHWESTERN WAYNE COUNTY AND WESTERN BRANTLEY COUNTY...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND SCREVEN...RAYBON...NAHUNTA...HORTENSE... WAYNESVILLE...BROADHURST...AT KINSON AND GARDI THROUGH 500 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
Special weather statement, Mar 2, 4:37 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 437 AM EST FRI MAR 2 2007 FLZ021-022-021015- COLUMBIA-SUWANNEE- 437 AM EST FRI MAR 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE AND SOUTHERN COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 AM EST... AT 437 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF MCALPIN...OR 10 MILES NORTHEAST OF MAYO...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN...FIVE POINTS...LAKE CITY...COLUMBIA...WATERTOWN AND LULU THROUGH 515 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Mar 2, 4:44 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 AM EST FRI MAR 2 2007 FLZ024-025-021030- DUVAL-NASSAU- 444 AM EST FRI MAR 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 AM EST... AT 444 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF KINGS FERRY TO 21 MILES WEST OF BRYCEVILLE...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS FERRY...HILLIARD...CALLAHAN...RATLIFF...BRYCEVILLE...YULEE... JACKSONVILLE INTERNATIONAL AIRPORT...NORMANDY...RIVERSIDE AND OCEANWAY THROUGH 530 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Mar 2, 5:00 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 AM EST FRI MAR 2 2007 FLZ021-022-030-021030- COLUMBIA-SUWANNEE-UNION- 500 AM EST FRI MAR 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...SOUTHERN SUWANNEE AND SOUTHERN COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 AM EST... AT 500 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 12 MILES WEST OF COLUMBIA...OR 10 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND COLUMBIA... LULU...LAKE BUTLER AND JOHNSTOWN THROUGH 530 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Mar 2, 5:02 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 AM EST FRI MAR 2 2007 FLZ022-023-021030- BAKER-COLUMBIA- 502 AM EST FRI MAR 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 AM EST... AT 502 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 12 MILES WEST OF OLUSTEE...OR OVER LAKE CITY...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE...SANDERSON...GLEN SAINT MARY AND MACCLENNY THROUGH 530 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Mar 2, 5:04 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 AM EST FRI MAR 2 2007 GAZ165-166-021045- COASTAL CAMDEN-INLAND CAMDEN- 504 AM EST FRI MAR 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 AM EST... AT 504 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF COLESBURG...OR 6 MILES NORTHWEST OF KINGSLAND...MOVING EAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLAND...COLESBURG... HARRIETTS BLUFF...KINGS BAY BASE AND DUNGENESS THROUGH 545 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jacksonville, FL (KJAX), 00:00Z
10.4 hours before the tornado, 10 km from the path. March 2, 2007.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -22 J/kg
- Surface CAPE
- 472 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.6
- 0-3 km lapse rate
- 6.6 K/km
Jacksonville, FL (KJAX), 12:00Z
1.6 hours after it, 10 km from the path. March 2, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -11170 J/kg
- Surface CAPE
- 3356 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.7
- 0-3 km lapse rate
- 6.3 K/km
The radar
The Jacksonville radar (KJAX), 11 km away, was scanning. The volume nearest the touchdown began at 10:26 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 10:20 UTC | TSTM WND DMG | 3 Sse Callahan | Nassau, FL | TREE DOWN ON A HOUSE AT 44219 CROSS CREEK BLVD. REPORTED BY CBS TV 47 METEOROLOGIST. |
| 10:20 UTC | TORNADO | 3 Sse Callahan | Nassau, FL | TORNADO RATED AT EF-0 WITH 100 YARD WIDE AND 1/4 MILE LONG TRACK. ESTIMATED WINDS OF 80 MPH. 3 MOBILE HOMES DAMAGED. SHEDS DAMAGED. LARGE AMOUNT OF DEBRIS. |
| 10:35 UTC | TSTM WND DMG | 3 Se Callahan | Nassau, FL | NUMEROUS TREES AND POWERLINES DOWN ALONG CHURCH RD EAST OF U.S. 1 |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of March 2, 2007
6 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 2 | 2:10 AM EST | EF0 | Jefferson, FL | 2.3 | 50 | $10,000 | ||
| March 2 | 2:20 AM EST | EF0 | Aiken, SC | 4.9 | 80 | |||
| March 2 | 2:36 AM EST | EF1 | Madison, FL | 3.0 | 50 | $5,000 | ||
| March 2 | 2:55 AM EST | EF0 | Lowndes, GA | 2.0 | 50 | $10,000 | ||
| March 2 | 4:00 AM EST | EF0 | Suwannee, FL | 0.1 | 100 | $10,000 | ||
| March 2 | 8:40 AM EST | EF0 | Carteret, NC | 0.1 | 10 | $1,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.